What Might Cause a Skin Rash Following Vaser Liposuction?
- Asked 2 years ago
Is it an infection or a reaction to the local anesthetic?
Rash after VASER
If the discoloration is not just limited to the area treated by VASER, then it may be a systemic reaction to a medication; however, if it is limited then it is likely due to the heat generated by the VASER probe especially if it was left on high continuous setting for a long duration too close under the skin. If you have a sensitive skin or history of dermatographism, your skin will likely react to any trauma. You may also have had a localized reaction to the content of the anesthetic solution used in wet or tumescent liposuction techniques common with VASER liposelection. You will need to stay in touch with your surgeon and possibly start on anti-inflammatory medications or topical hydroquinone to help fade the discoloration.
Web reference: http://www.bostoncsc.com
Skin rashes are often due to the garment or topical medication. Many topicals contain sulfa and this causes rashes for many people.
Web reference: http://www.facebook.com/elitemdspa
Without pictures and a more detailed description of your rash your question is difficult to answer. However, post surgical rash can be caused by a number of factors 1) drug reaction: intraoperative antibiotics, anesthetics, pain medications, post op antibiotics etc 2) contact dermatitis from compression garments, steristrips etc. So, please call your plastic surgeon and describe the rash if you are having breathing issues, go to the emergency room. Best of luck Dr. Renucci
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.